| Model Number |
OUTRIGGER TARGETING GUIDE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.One unpackaged ar-8973-01 serial/batch number (b)(6) was received for investigation.Visual evaluation found that the hub attachment tube broke off at the distal end; the fragments generated during the event were not returned for analysis.The most likely cause for the reported failure is use error due to excessive force on the device during use.
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via email that an 8973-01 outrigger targeting guide cracked and one of the two pieces on the tip of the metal also broke.The broken tip could not be found, and it was assumed that it fell to the ground.This was discovered during a fibulock procedure.Additional information received on 12/21/2022: x-ray was taken during the procedure which confirmed the broken piece was not inside the patient.This procedure took place on (b)(6) 2022.Case was completed in normal fashion as the nail was already secured into the jig with the twist knob.The crack and broken jig was not noticed until after implantation and the jig was brough to the back table.